Alert archive / Ohio / River Flood Warnings in 2020

River Flood Warning 12, NWS Cleveland, OH

January 25, 2020Trumbull County, Ohio

NWS Cleveland, OH issued this river flood warning at Jan 25, 2020, 10:09 AM EST for Trumbull County, Ohio. It took effect at Jan 25, 2020, 11:20 AM EST. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Jan 25, 2020, 10:09 AM EST (15:09 UTC)
In effect from
Jan 25, 2020, 11:20 AM EST
Expired
Jan 26, 2020, 10:29 AM EST
In force
23 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 10.70 ft at Jan 25, 2020, 9:00 PM EST.

actionminormoderate51001/2501/2601/27
Action stage
8 ft
Minor stage
9.5 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

495 
WGUS41 KCLE 251509
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
1009 AM EST Sat Jan 25 2020

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-252308-
/O.NEW.KCLE.FL.W.0012.200125T1620Z-200126T1300Z/
/PHAO1.1.ER.200125T1620Z.200125T2200Z.200126T0700Z.UU/
1009 AM EST Sat Jan 25 2020

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Eagle Creek At Phalanx Station
* until Sunday morning.
* At 10 AM the stage was 9.2 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and rise to 
  near 10.5 feet by late this afternoon. The river will fall below 
  flood stage by late tonight.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton 
  Roads will be flooded and impassable. 

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
BM
4 follow-up statements
515 
WGUS81 KCLE 252012
FLSCLE
Flood Statement
National Weather Service Cleveland OH
312 PM EST Sat Jan 25 2020

...The flood warning continues for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-260412-
/O.CON.KCLE.FL.W.0012.000000T0000Z-200126T1300Z/
/PHAO1.1.ER.200125T1642Z.200126T0000Z.200126T0700Z.UU/
312 PM EST Sat Jan 25 2020

The flood warning continues for
  The Eagle Creek At Phalanx Station.
* Until Sunday morning. 
* At  3:00 PM Saturday the stage was...10.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.5 feet.
* The river will rise to near 10.9 feet by this evening. The river 
  will fall below flood stage by early Sunday.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton 
  Roads will be flooded and impassable. 

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
BM
591 
WGUS81 KCLE 260336
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1036 PM EST Sat Jan 25 2020

...The flood warning continues for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-261136-
/O.EXT.KCLE.FL.W.0012.000000T0000Z-200127T0900Z/
/PHAO1.1.ER.200125T1642Z.200126T0300Z.200127T0300Z.UU/
1036 PM EST Sat Jan 25 2020

...Flood warning extended until late Sunday night...The flood warning
continues for
  The Eagle Creek At Phalanx Station.
* Until late Sunday night. 
* At 10:00 PM Saturday the stage was...10.7 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.5 feet.
* The river will fall to below flood stage by Sunday night.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton 
  Roads will be flooded and impassable. 

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
003 
WGUS81 KCLE 261104
FLSCLE
Flood Statement
National Weather Service Cleveland OH
604 AM EST Sun Jan 26 2020

...The flood warning continues for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-261903-
/O.EXT.KCLE.FL.W.0012.000000T0000Z-200126T2000Z/
/PHAO1.1.ER.200125T1642Z.200126T0300Z.200126T1400Z.UU/
604 AM EST Sun Jan 26 2020

...Flood warning extended until this afternoon...The flood warning 
continues for
  The Eagle Creek At Phalanx Station.
* Until this afternoon. 
* At  5:00 AM Sunday the stage was...10.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.5 feet.
* The river will fall to below flood stage by late this morning.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened. 

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
646 
WGUS81 KCLE 261529
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1029 AM EST Sun Jan 26 2020

...The flood warning is cancelled for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-261559-
/O.CAN.KCLE.FL.W.0012.000000T0000Z-200126T2000Z/
/PHAO1.1.ER.200125T1642Z.200126T0300Z.200126T1302Z.UU/
1029 AM EST Sun Jan 26 2020

The flood warning is cancelled for 
  The Eagle Creek At Phalanx Station.
* At 10:00 AM Sunday the stage was...9.1 feet. 
* Flood stage is 9.5 feet.
* The river fell below flood stage earlier this morning and will 
  contimue to fall through the afternoon.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
BM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jan 25, 9:56 AM EST, 13 minutes earlier.

Area forecast discussion, Jan 25, 9:56 AM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
956 AM EST Sat Jan 25 2020

...Mid Morning Near Term Forecast Update...

.SYNOPSIS...
Low pressure over lower Michigan will track east across the
central Great Lakes today and reaching Quebec Sunday morning.
Several troughs of low pressure extending from the low will
move east across the region through the weekend. Monday, the
low will move off the New England coast leaving a cold front
extending west across northwest Pennsylvania and Lake Erie. This
cold front will drift south into the region into mid week as
high pressure moves across Ontario.

&&

.NEAR TERM /THROUGH SUNDAY/...
Update...No changes for the update.

Original...Low pressure over lower Michigan will move east
across the lower and central lakes today reaching Quebec by
Sunday morning. Currently an occluded front was moving northeast
through the area and extended from the Islands roughly across
the Cleveland area to near Canton. The moderate rainfall across
the area much of Saturday was now east into central PA while
lighter, wrap around precip was left in its place. Precip this
hour was very light and where falling, was all rain. However,
but forecast sounding suggest snow should be possible in the
west by daybreak as cooler air moves in. Best chance of precip
however will be around mid day as a trough moves in from the
west accompanied by another slug of moisture. This feature
spreads east across northern Ohio during the afternoon so have
likely pops spreading east through the mid and late afternoon.
Not looking for any significant accums as temps will be above
freezing. Expect snow showers to continue into the evening with
pops dropping into the chance category west half late evening
and overnight. By Sunday morning, models show another trough and
moisture moving through. Believe snow showers will be possible
anywhere but the best chance will be across northeast Ohio and
nwrn PA as flow off the lake begins to enhance synoptic snow
across the snowbelt. For now do have a couple inches in the
elevation of nwrn PA. Highs today mid and upper 30s. Highs
Sunday mid 30s.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Stubborn upper low will finally move northeast out of the Great
Lakes Sunday night, with a secondary trough/cold front being
forced south across the Great Lakes. This will help maintain
lake effect snow showers through Monday across the snow belt,
lingering across northwest PA through at least Monday night.
Surface high pressure will attempt to build eastward into the
region Tuesday, with some of the guidance suppressing this ridge
with a compact shortwave dropping southeast through the Great
Lakes. Have trended more towards the ECMWF forecast solution
which indicated the shearing of the upper wave upstream of the
area and ample pressure/height rises into the area late Tuesday
to preclude any precipitation. This period contains the largest
forecast uncertainty through midweek. Seasonal to slightly
warmer than average high temps expected through the period with
highs in the mid 30s, with above normal lows in the upper 20s to
low 30s.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
Lower confidence forecast for the long term period, as model
solutions differ with a few synoptic systems that may impact
the region. Surface ridging will be dominant over the region
Wednesday through Thursday night, with a shearing, moisture-
starved upper low progged to dive southeast across the upper
Great Lakes/Ohio Valley Wednesday/Wednesday night. Have
maintained a dry forecast through this period. Attention turns
to precip potential for the weekend as a northern stream
wave/low looks to track east through the Great Lakes, phasing
with a southern stream progged to eject northeast out of Texas
through the eastern CONUS Friday into Saturday. Have opted for
low chance/slight chance pops Friday with the models struggling
to be consistent with the track/phasing of these systems. Near
normal temps Wednesday will warm above normal into the weekend,
with highs by Friday in the upper 30s/low 40s across the area.

&&

.AVIATION /12Z Saturday THROUGH Wednesday/...
Low pressure over southern Michigan will will move slowly east
across the central and lower Great Lakes today. Widespread MVFR
and IFR will occur today with light rain mixing with then
changing to snow from the west starting this morning as colder
air moves in aloft. A trough will move through this afternoon
and likely result in an area of snow moving from west to east
across the area. Snow will taper off west this evening but
continue into nwrn PA overnight enhanced by Lake Erie.

.OUTLOOK...Widespread non-VFR likely with lake effect snow
Sunday into Monday.

&&

.MARINE...
Winds will become southwesterly across the lake today, slowly
increasing tonight through Sunday, peaking around 25 kts during
the day Sunday. Will likely need a small craft advisory at some
point Sunday, and perhaps even as early as early morning, with
winds/waves finally subsiding by Monday morning. Winds will be
northwest Monday and Tuesday but generally in the 10 kt or less
range. Winds will be light and variable Wednesday into Thursday
with high pressure over the lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...TK
NEAR TERM...Griffin/TK
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...TK
MARINE...Greenawalt
Hazardous weather outlook, Jan 25, 6:56 AM EST, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
656 AM EST Sat Jan 25 2020

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261200-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
656 AM EST Sat Jan 25 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-261200-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
656 AM EST Sat Jan 25 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie and western Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 3:25 PM ESTSmall Craft AdvisoryCLE43 hr

Nearby

River Flood Warnings in Ohio, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.